Advertisement

Why did I develop leg cramps when I first started taking Brovana?

Brovana (arformoterol) may cause leg cramps in some people because it affects the muscles in your body. Brovana is a drug prescribed for adults who have chronic obstructive pulmonary disorder (COPD), a group of lung conditions, including emphysema and chronic bronchitis, that can cause your airways to constrict or narrow, making it hard to breathe.

Brovana belongs to a class of drugs called long-acting beta-agonists, or LABAs, that work in part by relaxing the muscles around the lungs. LABAs also may affect other muscles, including the heart (causing it to beat faster) and skeletal muscles in the legs, feet and hands, which is what leads to leg cramps. These side effects may last only a few minutes, and they may stop happening after you've been taking Brovana for a few days.

Your doctor may adjust your dose of Brovana to stop your leg cramps. If they don't go away, you may need to stop taking Brovana.

Continue Learning about Antiasthma

What should I know before taking a long-acting beta-agonist bronchodilator?
Donna Hill Howes, RNDonna Hill Howes, RN
Long-acting beta-agonists slightly increase the risks of a severe asthma attack, hospitalization, an...
More Answers
How is omalizumab used to treat nasal allergies?
Donna Hill Howes, RNDonna Hill Howes, RN
Omalizumab (Xolair) blocks the body's immune system reaction to common airborne allergens. Although ...
More Answers
What is theophylline?
Donna Hill Howes, RNDonna Hill Howes, RN
Sustained-release theophylline (Theo-24, Theochron, Uniphyl) helps to open airways and reduce inflam...
More Answers
How effective is theophylline?
Donna Hill Howes, RNDonna Hill Howes, RN
Only the sustained-release form of theophylline has been shown to help COPD. Some studies have shown...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.